Write a review

Lumps and Bumps From Restylane

I had restylane injections to my upper eyelid for...

I had restylane injections to my upper eyelid for what the doctor termed an "a-frame deformity". After the injections my eyelid would not completely open and the eye was narrower than the other. The doctor had trammed filler across the lid and into the inner corner of the eye. It has pooled and left lumps which pushes the lid down.

During my consultation we discussed putting a small amount just under the brow to see how it would look and how the skin would react. I was shocked when I looked in the mirror and saw what happened to my eye. A year later the restylane has hardly dissolved at all. There are also raised "track" marks where the needle was placed under the skin that are still visible.

No changes after two years.

Update

RealSelf Doctors on Upper Eyelid Fillers

http://www.realself.com/question/risks-restylane-upper-eyelids-sunken-eyes
Was this review helpful? 10 others found this helpful

Comments (22)

Sort by

Hello 8969anon and thank you for sharing your story . This is an important story as most doctors will tell you that you will never have any issues with Restylane . I can clearly see that it has been an issue for you and im truly sorry that you have gone through this . Restylane can create problems , it certainly has done for me . If you are really unhappy with the way your eye's look , i would highly suggest that you have the product dissolved , i am sure that you will feel better about the way you look . I have done this as well , i have had some terrible results with restylane , i have had hard lumps under the skin that feel like jelly beans . I seem to have a reaction to any of these products , its as though my skin wants to push the product out . I do have rheumatoid arthritis ( in remission at the moment ) which is an immune suppressing disease and have to wonder if this has got anything to do with the way my body reacts to fillers . Wishing you all the very best and hope that your eye returns to normal soon ,
  • Reply
Thank you - your comments are very much appreciated, too. I would like to have it dissolved because it is not going away on it's own. I am very concerned about problems people have had with the dissolver. This filler is so close to my tear duct I'm worried it will make my already dry eye worse.
  • Reply
I am not aware of hyulaise causing problems , i was relying on this to remove the filler i had . I have had filler dissolved several times and i had no problem . This is really scaring me now ..... what problems are associated with having them dissolved ??? I was hoping that my doctor could do this on friday :( .
  • Reply
The problems I have seen are on this site under "Hyaluronidase".
  • Reply
Thank you 8969anon , i will take a look under : Hyaluronidase . I hope that you also can have everything sorted out for you :)
  • Reply
Hi 8969anon , i had a look at the reviews on Hyaluronidase and i didnt see any bad comments ( only looked at a few ) . I have had restylane dissolved uding this product and i was fine . I am sure that if it is done correctly and by that i mean , specifically where your bumps are , then you will be fine and your bumps will disappear . I will be asking my doc to use this in friday if my infection has settled down . Good luck and hope you can sort this eye problem out .
  • Reply

I would love it if you would update your review and let us know of any changes you have seen in your eye area. Hoping things are better for you know.

  • Reply
Just get it dissolved with vitrase or hyulaise ASAP and you will be fine but go to someone good like dr Aharonov to dissolve lump -it will fix your problem he has done it successfully for me !
  • Reply
I agree. I sure won't be going back to the self proclaimed "expert in upper eyelid fillers" I went to in Denver. This has been a nightmare.
  • Reply

Who was it so we don't go there either

  • Reply
i think you had upper & lower blepharoplasty ... and then you decided to inject a little bit filler to your upper eyelid under the brow... but it reacted.. your bleph result was very good.. there was no need to fill upper lid..
  • Reply
I didn't have eye surgery - there are no scars. I completely agree with you that he should never have touched my eye - especially when he obviously didn't know what he was doing. The filler was injected too superficially and should not have been placed in the inner eye. He trammed it into this area which with gravity, the filler continued to pool there.
  • Reply
wow what a silly comment , it is obvious that this person has not had Blepharaplasty !
  • Reply
Which doctor did you go to? I live in Denver as well and want to make sure I'm not going to the same one! :)
  • Reply

I think there is only one surgeon in Denver that does restylane injections around the eyes. I have consulted with this doctor here in Denver.I have thought about doing this procedure as well and thought better of it. I have concerns about adverse reations. It seems to work well on some people and others not. I have been told that in some people an adverse reaction may have to do with underlying problems such as a pre-existing autoimmune disorder such as EBV or other herpes related conditions. Restalyn injections could also bring on an outbreak even if you were not prone to cold sores before. Most doctors would advise pre-treatment with Valtrex before injections.Some patients may be product or surgery junkies who go a step to far.Worst of all shoddy work by a well known and trusted doctor could be the reason a person might experience problems.

  • Reply
If you are considering doing this procedure make sure you go to someone who is very experienced. Ask to see pictures for proof of it, too. Dr. Kevin Smith answered a question on Realself stating, "I would wait until the surgeon has done about 50 of THESE cases" (realself.com/question/safe-fillers-like-restylane-for-upper-eyelid-area). I think this is great advice!
  • Reply
I haven't tried hyaluronidase. After reading posts of some of the problems people have had with it, I decided to wait it out. The skin is already spongy from the restylane and I think the dissolver will make it even worse.
  • Reply
I am going through a similar nightmare (under eyes). I had 6 sessions of hyaluronidase and it is almost all gone now. Have you gone back to get it dissolved? The hyaluronidase will leave it swolen and possibly saggy for a few days only.
  • Reply
Restylane under my eyes left bags more prominent on one side than the other as it started to dissolve. People keep asking me if ive been hit in the face because under the bag is real flat making it look like the black stuff football players put under their eyes. Im only 33 and this is ruining my life. Will the bags and sagginess ever go away? My eyes were fine before I started this non-sense.
  • Reply
I couldn't stand it anymore and had too many rounds of hyaluronidase in a hurry to get it out. It has been 15 days since my last round and my swelling is subsiding slowly. At least it is better than what I was dealing with before. My doctor says give it up to two more weeks (because of all the shots under my eyes) before pursuing steroid injections or a prescription to bring down swelling. I really believe the only way to deal with this is to get all the Restylane out first.
  • Reply

Thank you so much for sharing your story and posting pictures so we can see what has gone on. I'm sorry to hear you have been having to deal with this. Since you are a year into this, hopefully you are near the end. In this Q&A you will see that Dr. Persky mentions that, "It lasts longest in areas that are the least mobile. It commonly lasts for a year or more under the lower eyelids when tear trough depressions are corrected. It disappears quickest in the most mobile areas like the lip, quicker in those that move their lips a lot"

How Long Does Restylane Last?

Is the area painful or uncomfortable to you?

  • Reply
Thank you Megan. I wanted to post this because it is a fairly new procedure. If not done right you'll end up with a lumpy mess like I did. It isn't painful, but looks and feels weak.
  • Reply